Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 103, NWS Pueblo, CO

July 2, 20084 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 2, 2008, 9:04 PM MDT for 4 counties in Colorado. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2008, 9:04 PM MDT (03:04 UTC)
Expired
Jul 2, 2008, 11:00 PM MDT
In force
116 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
3520 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 030304
SVRPUB
COC011-025-061-089-030500-
/O.NEW.KPUB.SV.W.0103.080703T0304Z-080703T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
904 PM MDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
  CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1100 PM MDT...

* AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTH OF SUGAR
  CITY...OR ABOUT 27 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD
  THE SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORDWAY.
  SUGAR CITY.
  CHERAW.
  ARLINGTON.
  HASWELL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3851 10392 3853 10381 3853 10320 3860 10319
      3862 10317 3862 10284 3810 10304 3811 10384
TIME...MOT...LOC 0303Z 302DEG 9KT 3834 10370

$$
7 follow-up statements
000 
WWUS55 KPUB 030318
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
918 PM MDT WED JUL 2 2008

COC011-025-061-089-030500-
/O.CON.KPUB.SV.W.0103.000000T0000Z-080703T0500Z/
OTERO CO-CROWLEY CO-BENT CO-KIOWA CO-
918 PM MDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR WESTERN KIOWA...NORTHWESTERN BENT...CROWLEY AND NORTHEASTERN
OTERO COUNTIES...

AT 917 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 8 MILES
NORTH OF SUGAR CITY...OR 26 MILES NORTH OF LA JUNTA...AND WAS MOVING
TOWARD THE SOUTHEAST AT 12 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  CHERAW.
  ARLINGTON.
  HASWELL.
  FORT LYON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3851 10392 3853 10381 3853 10320 3860 10319
      3862 10317 3862 10284 3810 10304 3811 10384
TIME...MOT...LOC 0318Z 294DEG 10KT 3834 10366

$$
000 
WWUS55 KPUB 030332
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
932 PM MDT WED JUL 2 2008

COC011-025-061-089-030500-
/O.CON.KPUB.SV.W.0103.000000T0000Z-080703T0500Z/
OTERO CO-CROWLEY CO-BENT CO-KIOWA CO-
932 PM MDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR WESTERN KIOWA...NORTHWESTERN BENT...CROWLEY AND NORTHEASTERN
OTERO COUNTIES...

AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR SUGAR CITY...OR 23 MILES NORTH OF LA JUNTA...AND
WAS MOVING TOWARD THE SOUTHEAST AT 12 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  ARLINGTON.
  CHERAW.
  HASWELL.
  FORT LYON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3851 10392 3853 10381 3853 10320 3860 10319
      3862 10317 3862 10284 3810 10304 3811 10384
TIME...MOT...LOC 0332Z 304DEG 10KT 3831 10363

$$
000 
WWUS55 KPUB 030347
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
947 PM MDT WED JUL 2 2008

COC011-025-061-089-030500-
/O.CON.KPUB.SV.W.0103.000000T0000Z-080703T0500Z/
OTERO CO-CROWLEY CO-BENT CO-KIOWA CO-
947 PM MDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR WESTERN KIOWA...NORTHWESTERN BENT...CROWLEY AND NORTHEASTERN
OTERO COUNTIES...

AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR SUGAR CITY...OR 18 MILES NORTH OF LA JUNTA...AND
WAS MOVING TOWARD THE SOUTHEAST AT 8 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  ARLINGTON.
  HASWELL.
  FORT LYON.
  CHERAW.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3851 10392 3853 10381 3853 10320 3860 10319
      3862 10317 3862 10284 3810 10304 3811 10384
TIME...MOT...LOC 0347Z 313DEG 7KT 3823 10366

$$
000 
WWUS55 KPUB 030357
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
957 PM MDT WED JUL 2 2008

COC011-025-061-089-030500-
/O.CON.KPUB.SV.W.0103.000000T0000Z-080703T0500Z/
OTERO CO-CROWLEY CO-BENT CO-KIOWA CO-
957 PM MDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR WESTERN KIOWA...NORTHWESTERN BENT...CROWLEY AND NORTHEASTERN
OTERO COUNTIES...

AT 955 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS CENTERED NEAR SUGAR CITY...OR 18 MILES NORTH OF LA JUNTA...AND
WAS MOVING TOWARD THE SOUTHEAST AT 8 MPH.

LOCATIONS IMPACTED INCLUDE...
  SUGAR CITY.
  HASWELL.
  ARLINGTON.
  FORT LYON.
  CHERAW.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3851 10392 3853 10381 3853 10320 3860 10319
      3862 10317 3862 10284 3810 10304 3811 10384
TIME...MOT...LOC 0357Z 318DEG 7KT 3823 10365

$$
000 
WWUS55 KPUB 030425
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1025 PM MDT WED JUL 2 2008

COC011-025-061-089-030500-
/O.CON.KPUB.SV.W.0103.000000T0000Z-080703T0500Z/
OTERO CO-CROWLEY CO-BENT CO-KIOWA CO-
1024 PM MDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR WESTERN KIOWA...NORTHWESTERN BENT...CROWLEY AND NORTHEASTERN
OTERO COUNTIES...

AT 1024 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS CENTERED 11 MILES 
TO THE NORTH OF HASWELL...OR 44 MILES NORTHWEST OF LAMAR...AND WAS 
MOVING TOWARD THE SOUTH AT 20 MPH.  IN ADDITION...ANOTHER SEVERE 
THUNDERSTORM WAS 6 MILES TO THE SOUTHEAST OV SUGAR CITY...AND WAS 
MOVING TO THE SOUTHEAST AT 8 MPH.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
  HASWELL.
  ARLINGTON.
  CHERAW.

REMEMBER...A FLASH WARNING IS ALSO IN EFFECT FOR NORTHWESTERN BENT 
COUNTY...CROWLEY COUNTY...WESTERN KIOWA COUNTY AND NORTHERN OTERO 
COUNTY UNTIL 100 AM MDT.   

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3851 10392 3853 10381 3853 10320 3860 10319
      3862 10317 3862 10284 3810 10304 3811 10384
TIME...MOT...LOC 0418Z 338DEG 18KT 3858 10308

$$
000 
WWUS55 KPUB 030443
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1043 PM MDT WED JUL 2 2008

COC011-025-061-089-030500-
/O.CON.KPUB.SV.W.0103.000000T0000Z-080703T0500Z/
OTERO CO-CROWLEY CO-BENT CO-KIOWA CO-
1040 PM MDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR WESTERN KIOWA...NORTHWESTERN BENT...CROWLEY AND NORTHEASTERN
OTERO COUNTIES...

AT 1040 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 7 MILES
NORTHEAST OF HASWELL...OR 37 MILES NORTHWEST OF LAMAR...AND WAS 
MOVING TOWARD THE SOUTHEAST AT 25 MPH.  IN ADDITION...ANOTHER SEVERE 
THUNDERSTORM WAS 8 MILES TO THE SOUTHEAST OF SUGAR CITY...AND WAS 
MOVING TO THE SOUTHEAST AT 8 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.
  ARLINGTON.
  CHERAW.

REMEMBER...A FLASH WARNING IS ALSO IN EFFECT FOR NORTHWESTERN BENT 
COUNTY...CROWLEY COUNTY...WESTERN KIOWA COUNTY AND NORTHERN OTERO 
COUNTY UNTIL 100 AM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3851 10392 3853 10381 3853 10320 3860 10319
      3862 10317 3862 10284 3810 10304 3811 10384
TIME...MOT...LOC 0438Z 336DEG 23KT 3849 10304

$$
000 
WWUS55 KPUB 030500
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1100 PM MDT WED JUL 2 2008

COC011-025-061-089-030510-
/O.EXP.KPUB.SV.W.0103.000000T0000Z-080703T0500Z/
OTERO CO-CROWLEY CO-BENT CO-KIOWA CO-
1100 PM MDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIOWA...NORTHWESTERN
BENT...CROWLEY AND NORTHEASTERN OTERO COUNTIES EXPIRES AT 1100 PM
MDT...

LAT...LON 3851 10392 3853 10381 3853 10320 3860 10319
      3862 10317 3862 10284 3810 10304 3811 10384
TIME...MOT...LOC 0443Z 336DEG 23KT 3846 10302

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:57 PM MDT, 6 hours 7 minutes earlier.

Area forecast discussion, Jul 2, 2:57 PM MDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT WED JUL 2 2008

.SHORT TERM...
(TONIGHT AND TOMORROW)

...SHORT TERM CONCERNS INCLUDE TIMING AND EXTENT OF FRONTAL BOUNDARY
ACROSS EASTERN COLORADO ALONG WITH THUNDERSTORM COVERAGE...

CURRENT WATER VAPOR IMAGERY CONTINUES TO SHOW NORTHWEST FLOW MOVING
OVER COLORADO. THE THUNDERSTORM ACTIVITY WILL DECREASE IN THE
WESTERN AREAS AS THE EVENING PROGRESSES. THERE REMAINS THE
POSSIBILITY FOR ISOLATED THUNDERSTORMS ALONG THE EASTERN PLAINS
ENDING BY MID EVENING. FRONTAL PASSAGE SHOULD OCCUR EARLY THIS
EVENING. THE MODELS BOTH SEEM TO BE IN RELATIVE AGREEMENT ON THE
APPROXIMATE TIMING. WITH AN INFLUX OF MID LEVEL MOISTURE...A STRATUS
LAYER WILL FORM OVER SOUTH EASTERN COLORADO. THIS LAYER WILL REMAIN
OVER MOST OF THE AREA UNTIL AFTER DAYBREAK. THIS CLOUD LAYER COUPLED
WITH THE COLD FRONT...WILL CAUSE REDUCED MAXIMUM TEMPERATURES
TOMORROW. THE REDUCED MAXIMUM TEMPERATURES AND THE PRESENCE OF CAP
IN THE SOUNDINGS WILL REDUCE THE THUNDERSTORM THREAT FOR TOMORROW.
THE STRATUS LAYER SHOULD DISSIPATE BY 18Z. THE BEST AREAS FOR
THUNDERSTORM ACTIVITY TOMORROW AFTERNOON SHOULD BE ALONG THE FRONTAL
BOUNDARY IN NORTHERN KIOWA AND OVER THE MOUNTAINS ESPECIALLY THE
SOUTHEAST RANGES. -JC

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

LINGERING SEVERE THUNDERSTORM THREAT THE CONCERN FOR THURS EVENING.
MAIN FOCUS FOR THUNDERSTORMS WILL BE ALONG THE FRONT TO THE SOUTH...
ACROSS THE TX/OK PANHANDLE INTO NE NM AND ALONG THE EASTERN SLOPES
OF THE SOUTHEAST MOUNTAINS.  WITH 50-55+ DEW POINTS POOLING ALONG
THE EASTERN SLOPES OF THE SE MTS IN EASTERLY UPSLOPE FLOW NAM IS
SHOWING UP TO 2000 J/KG OF CAPE IN THIS REGION.  WITH EASTERLY LOW
LVL FLOW BENEATH NW FLOW ALOFT...DEEP LAYER SHEARS RANGE FROM AROUND
25-30 KTS...ENOUGH TO SUPPORT ISOLATED SEVERE THUNDERSTORMS IN THIS
REGION...WITH MAIN THREATS LARGE HAIL AND DAMAGING WINDS. HOW FAR
EAST TO SPREAD SCT POPS IS THE MAIN QUESTION.  LATEST NAM12 MODEL
SOUNDINGS IN 12Z RUN LOOK CAPPED ACROSS THE PLAINS...AND FORCING
ALOFT APPEARS PRETTY WEAK FROM PV LOBE WHICH ORIGINATES FROM NV
TODAY. BUT IF CONVECTION CAN BE FORCED BY OUTFLOW BOUNDARIES OR IF
SUFFICIENT HEATING IS REALIZED AND CONVECTIVE TEMPS ARE ATTAINED
THEN ITS POSSIBLE SCT POPS MAY BE NEEDED ACROSS THE PLAINS.  CURRENT
POPS ARE IN LINE WITH LATEST GUIDANCE AND PAST PERFORMANCE OF MODELS
SUGGEST NAM IS PROBABLY OVERDOING THE QPF ACROSS SE CO THURS
EVENING. THINK MAIN INSTABILITY AXIS WILL END UP BEING FARTHER SOUTH
ALONG THE FRONT. ANY WEAK FORCING WILL BE EXITING SE CO OVERNIGHT SO
THINK MOST CONVECTION WILL END BY 06Z.

RIDGE AXIS SHIFTS EASTWARD FOR FRIDAY WHICH SPREADS WARMER AIR ALOFT
ACROSS THE REGION BY THE AFTN.  DEW POINTS START OUT IN THE 50S
ACROSS THE LOWER EASTERN SLOPES/SE PLAINS BUT CRASH INTO THE 30S TO
LOWER 40S BY AFTN IN SPITE OF SE LOW LVL FLOW AS DEEP MIXING TAKES
PLACE.  THIS DECREASES THE CAPES TO LESS THAN 800 J/KG AND DEEP
LAYER SHEARS DROP TO LESS THAN 20 KTS.  THUS...THREAT FOR ANY SVR
THUNDERSTORMS APPEARS TO BE NIL.  WARMED UP MAX TEMPS THIS DAY.
DECREASED DEW POINTS ALONG THE I-25 CORRIDOR AS WELL...BUT LATER
SHIFTS MAY NEED TO DROP THEM FURTHER IF LATER RUNS CONTINUE TO SHOW
SUBSTANTIAL DRYING.

SATURDAY/SUN LOOKS RATHER HOT ACROSS THE CWA AS A SERIES OF
SHORTWAVES MOVE THROUGH THE NRN US ROCKIES CUTTING DOWN THE RIDGE TO
THE NORTH...AND DEEPENING THE LEE TROF TO THE EAST.  H7 TEMPS RANGE
FROM +16 TO +20C ACROSS THE AREA...SO LOWER 100S ARE POSSIBLE ACROSS
THE SE PLAINS.  MODEL SOUNDINGS SHOW VERY HIGH BASED MOISTURE MOVING
ACROSS THE AREA ASSOC WITH WEAK SHORTWAVES...SO COULD SEE SOME HIGH
BASED DRY THUNDERSTORMS THESE DAYS.

WEAK COLD FRONT MOVES IN FOR MONDAY THOUGH APPEARS COOLER TEMPS/AND
BEST MOISTURE STAYS OFF TO THE NORTHEAST. COVERAGE OF THUNDERSTORMS WILL
BE DEPENDENT ON HOW QUICKLY THE MOISTURE MOVES IN.  FOR NOW APPEARS
BEST THREAT AREA WILL STAY OF TO THE NORTHEAST UNTIL DEEPER SURGE
MOVES IN LATER MONDAY NIGHT INTO TUES.  UPPER RIDGE REBUILDS OVER
THE WEST BY WED WITH LOW LVL EASTERLY FLOW KEEPING LOW LVL MOISTURE
TRAPPED UNDER THE RIDGE WITH AFTN/EVENING THUNDERSTORMS POSSIBLE
EACH DAY...ESP OVER THE MTS. -KT

&&

.AVIATION...
ISOLATED THUNDERSTORMS THIS AFTERNOON REMAIN A POSSIBLE HAZARD
UNTIL ABOUT MID EVENING.   THE MAIN THREATS WILL BE LOCALLY HEAVY
RAIN OVER THE MTS AND HIGH VALLEYS ALONG WITH SMALL HAIL...WHILE
OVER THE SOUTHEAST PLAINS THE MAIN THREAT WILL BE WIND GUSTS UP TO
50 MPH. THE INCOMING AND SUBSEQUENT LOWERING OF A MID DECK WILL
CAUSE MVFR CONDITIONS TOMORROW MORNING ALONG THE I 25 CORRIDOR.
THERE IS ALSO THE POSSIBILITY FOR THIS LAYER TO THICKEN/LOWER AND
CAUSE IFR CONDITIONS. THIS LAYER WILL CLEAR OUT BY 18Z TOMORROW
AND THE ONLY THREAT WILL BE ISOLATED THUNDERSTORMS ALONG THE
FRONTAL BOUNDARY AND OVER THE MOUNTAINS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/31
Hazardous weather outlook, Jul 2, 6:37 AM MDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
637 AM MDT WED JUL 2 2008

COZ058>089-093>099-031245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
637 AM MDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE HIGHER TERRAIN AND THE ADJACENT VALLEYS AND PLAINS
THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE DRY...PRODUCING
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 50 MPH...WITH
LITTLE OR NO RAINFALL. THIS COULD LEAD TO A FEW FIRE STARTS AND
INCREASED FIRE DANGER...ESPECIALLY ACROSS THE I-25 CORRIDOR. A FEW
OF THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY RAIN AND HAIL TO
THE SIZE OF PENNIES...ESPECIALLY ACROSS THE FAR EASTERN PLAINS THIS
EVENING...WHERE LOW LEVEL MOISTURE WILL BE INCREASING BEHIND A
PASSING COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN
PLAINS AND EASTERN MOUNTAINS DURING THE AFTERNOON AND EVENING. THE
MAIN THREATS FROM THESE STORMS WILL BE ONE INCH DIAMETER HAIL...OR
LARGER...AND WIND GUSTS IN EXCESS OF 60 MPH.

STARTING ON FRIDAY...WARMER AND DRIER AIR WILL MOVE INTO THE
REGION. AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AND
THE THREAT FOR MOSTLY DRY THUNDERSTORMS WILL INCREASE THROUGHOUT
THE WEEKEND AND INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE HIGHER TERRAIN AND ADJACENT PLAINS THIS
AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 2, 3:36 PM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             7 NE COLORADO SPRINGS   38.92N 104.74W
07/02/2008  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MN
Local storm report, Jul 2, 3:48 PM MDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             5 SSW BLACK FOREST      38.95N 104.74W
07/02/2008  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MN
Local storm report, Jul 2, 3:58 PM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             9 NE COLORADO SPRINGS   38.93N 104.70W
07/02/2008  M1.25 INCH       EL PASO            CO   AMATEUR RADIO

&&
Local storm report, Jul 2, 4:00 PM MDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             6 ENE COLORADO SPRINGS  38.86N 104.73W
07/02/2008  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MN
Local storm report, Jul 2, 4:07 PM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
407 PM MDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             9 NNE COLORADO SPRINGS  38.95N 104.76W
07/02/2008  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            ENDED AT 346 PM

&&

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 10:05 PM MDTFlash Flood WarningPUBBent, Crowley, Kiowa, Otero110 min
Jul 3, 12:56 AM MDTAreal Flood AdvisoryPUBBent3 hr
Jul 3, 2:09 PM MDTSevere Thunderstorm WarningPUBTeller30 min
Jul 3, 2:48 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller57 min
Jul 3, 3:07 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller68 min
Jul 3, 3:07 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont53 min
Jul 3, 3:19 PM MDTSevere Thunderstorm WarningPUBFremont56 min
Jul 3, 4:03 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano, Pueblo57 min
Jul 3, 4:41 PM MDTAreal Flood AdvisoryPUBCuster, Pueblo3 hr
Jul 3, 5:15 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo60 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.